Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 20, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 7, 2010, 9:16 PM CDT for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 9:16 PM CDT (02:16 UTC)
- Expired
- Apr 7, 2010, 9:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY
The radar
The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:19 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 7, 6:19 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 719 PM EDT WED APR 7 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND THURSDAY)... MODELS AND WATER VAPOR SHOW A DEEP PROGRESSIVE 500MB TROUGH CURRENTLY MOVING ACROSS THE SOUTHERN PLAINS. THIS FEATURE IS FORECAST TO STEADILY MOVE EAST WITH ITS BASE CROSSING THE COMMONWEALTH LATE THURSDAY. LOW PRESSURE NOW OVER CENTRAL ILLINOIS IS FORECAST TO DEEPEN SLIGHTLY AND MOVE OVER THE DETROIT AREA BY THURSDAY MORNING. A SEASONALLY STRONG COLD FRONT WILL MOVE SOUTHEAST OF THE OHIO RIVER DURING THE PRE-DAWN HOURS TOMORROW. A LINE OF CONVECTION IS CURRENTLY BEGINING TO FORM JUST EAST OF A PSEUDO-DRY LINE/COLD FRONT ACROSS CENTRAL MISSOURI. THIS LINE IS EXPECTED TO INTENSIFY AND MOVE INTO OUR NORTHWESTERN COUNTIES AROUND 00Z THIS EVENING...THEN CROSS OVER OUR FORECAST AREA OVERNIGHT AND THEN EXIT THE BLUEGRASS AND LAKE CUMBERLAND REGIONS THURSDAY MORNING. ALTHOUGH THE BULK OF OUR PRECIPITATION WILL FALL OVERNIGHT...SOME SPRINKLES OR SCATTERED LIGHT SHOWERS WILL LIKELY MOVE INTO OUR WESTERN COUNTIES BY MID TO LATE AFTERNOON. CURRENT CLOUD COVER AND ONLY MARGINALLY STEEP LAPSE RATES WILL LIMIT THE INTENSITY OF THIS EXPECTED LINE OF CONVECTION AS IT APPROACHES LATE THIS EVENING. HOWEVER...INCREASING MOISTURE AND THE RELATIVELY SLOW MOVEMENT OF THE COLD FRONT WILL BRING SEVERAL HOURS OF MODERATE TO BRIEFLY HEAVY RAINFALL OVERNIGHT...WITH WIDESPREAD RAINFALL AMOUNTS OF AROUND ONE INCH EXPECTED. DESPITE THE WEAK INSTABILITY...ANY STORMS THAT CAN MIX DOWN STRONGER WINDS ALOFT MAY PRODUCE ISOLATED SEVERE WIND GUSTS. SHOWERS WILL BE ENDING ACROSS OUR EASTERN COUNTIES AROUND DURING THE MORNING HOURS. FEEL THAT ANY BRIEF SUNNY INTERVALS THAT DEVELOP TOMORROW MORNING WILL QUICKLY BE REPLACED BY WIDESPREAD STRATO-CU AS LOW LEVEL MOISTURE WRAPPING AROUND THE WESTERN SIDE OF THIS GREAT LAKES STORM ENCOUNTERS STEEPENING LOW LEVEL LAPSE RATES. INCREASING WINDS FROM THE WEST TOMORROW AFTERNOON COMBINED WITH EXPECTED HIGHS ONLY IN THE UPPER 50S WILL MAKE IT FEEL PRETTY RAW AND BLUSTERY. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... BY THURSDAY EVENING THE UPPER LEVEL TROUGH AXIS WILL BE POSITIONED TO THE EAST OF THE FORECAST AREA WITH HIGH PRESSURE AT THE SURFACE RIDGING IN FROM THE SOUTHWEST. DEEP NORTHWESTERLY FLOW WILL BE PRESENT USHERING IN MUCH COLDER AND DRIER AIR THAN WE HAVE SEEN RECENTLY. LOWS SHOULD DROP INTO THE UPPER 30S ON FRIDAY MORNING WITH SKIES GRADUALLY CLEARING OVERNIGHT. FRIDAY LOOKS TO BE A COOL AND SOMEWHAT WINDY DAY. NORTHWEST WINDS WILL CONTINUE WITH HIGHS STRUGGLING TO REACH 60 FOR A SECOND DAY IN A ROW. BY FRIDAY NIGHT UPPER LEVEL FLOW TRANSITIONS TO MORE ZONAL WITH HIGH PRESSURE DIRECTLY OVER THE REGION. MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING FRIDAY NIGHT INTO SATURDAY MORNING. WITH THIS TEMPERATURES WILL DROP TO NEAR THE DEWPOINTS IN THE MID TO LOWER 30S. IT LOOKS LIKE SOME PATCHY FROST WILL BE A DISTINCT POSSIBILITY ESPECIALLY OVER EAST CENTRAL KENTUCKY. THIS COULD POTENTIALLY CAUSE SOME DAMAGE TO EARLY BLOOMING VEGETATION. BY SATURDAY EVENING THE BUBBLE OF HIGH PRESSURE WILL MOVE EAST OF THE AREA AND RIDGING BUILDING IN ALOFT. THIS WILL ALLOW WINDS TO SHIFT TO A MORE SOUTHERLY DIRECTION. HIGH PRESSURE AND RIDGING ALOFT WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH THE END OF THE LONG TERM. THIS WILL KEEP THE REGION DRY UNDER PARTLY TO MOSTLY SUNNY SKIES THROUGH WEDNESDAY. A GRADUAL WARM-UP WILL CONTINUE THROUGH MIDWEEK WITH HIGHS SUNDAY THROUGH WEDNESDAY RANGING FROM THE LOWER TO MID 70S...WELL ABOVE NORMAL. LOW TEMPERATURES WILL BE IN THE UPPER 40S TO LOWER 50S. && .AVIATION (00Z TAF ISSUANCE)... A LINE OF THUNDERSTORMS JUST WEST OF CENTRAL KENTUCKY WILL OVERSPREAD THE REGION TONIGHT. WE HAVE THUNDERSTORMS IN BWG BY 02Z... SDF BY 01Z... AND LEX BY 03Z. THESE TIME MAY BE A LITTLE FAST BUT NOT BY MUCH. THE STORMS ARE ALONG AND AHEAD OF AN APPROACHING COLD FRONT. POST FRONTAL WINDS WILL SHIFT TO THE NORTHWEST WITH GUSTS TO 20 MPH. WE ALSO EXPECT CIGS TO LOWER INTO THE MVFR CATEGORY WITH SCATTERED SHOWERS CONTINUING INTO MID DAY THURSDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JSD LONG TERM.........EES AVIATION..........JA
Hazardous weather outlook, Apr 7, 2:39 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 339 PM EDT WED APR 7 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 339 PM EDT WED APR 7 2010 /239 PM CDT WED APR 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA TONIGHT BRINGING A LINE OF THUNDERSTORMS TO THE AREA MAINLY THIS EVENING BETWEEN 9 PM EDT AND 4 AM EDT. INSTABILITY WILL BE LIMITED...HOWEVER SOME OF THE STRONGER STORMS MAY CONTAIN ISOLATED DAMAGING WIND GUSTS. ANY THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COOL AND DRY AIRMASS WILL MOVE INTO THE REGION FRIDAY NIGHT AS HIGH PRESSURE DOMINATES THE AREA. THE COMBINATION OF LOW DEW POINTS...LIGHT WINDS...AND CLEAR SKIES WILL LEAD TO THE POTENTIAL FOR A FROST BY DAWN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:43 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 32 min |
| Apr 7, 9:02 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 28 min |
| Apr 7, 9:13 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio, Warren | 47 min |
| Apr 7, 9:33 PM CDT | Special Weather Statement | LMK | Meade | 27 min |
| Apr 7, 9:49 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Logan, Warren | 26 min |
| Apr 7, 10:07 PM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Oldham | 23 min |
| Apr 7, 10:09 PM CDT | Special Weather Statement | LMK | Edmonson, Hardin, Hart, Larue | 36 min |
| Apr 7, 10:28 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 32 min |
| Apr 7, 10:43 PM CDT | Special Weather Statement | LMK | Franklin, Henry, Shelby, Trimble | 32 min |
| Apr 7, 10:54 PM CDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 51 min |
| Apr 7, 11:12 PM CDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 18 min |
| Apr 8, 12:02 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 28 min |
| Apr 8, 12:13 AM CDT | Special Weather Statement | LMK | Allen, Barren, Simpson | 32 min |
| Apr 8, 12:30 AM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Larue, Nelson, Spencer | 30 min |
| Apr 8, 1:20 AM CDT | Special Weather Statement | LMK | Adair, Casey, Clinton, Cumberland, Monroe, Russell | 40 min |
| Apr 8, 2:01 AM CDT | Special Weather Statement | LMK | Clinton, Garrard, Lincoln, Madison, Russell | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2010Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.